Alert archive / Florida / Wind Chill Advisories in 2015
Wind Chill Advisory 1, NWS Melbourne, FL
NWS Melbourne, FL issued this wind chill advisory at Jan 7, 2015, 9:46 AM EST for 6 counties in Florida. It took effect at Jan 8, 2015, 1:00 AM EST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jan 7, 2015, 9:46 AM EST (14:46 UTC)
- In effect from
- Jan 8, 2015, 1:00 AM EST
- Expired
- Jan 8, 2015, 10:00 AM EST
- In force
- 9 hr
- Issued by
- NWS Melbourne, FL
Counties Lake County, FL, Okeechobee County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 67 km from the middle of the area, began a volume at 14:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 2.8 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2460 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
603 WWUS42 KMLB 071446 WSWMLB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 946 AM EST WED JAN 7 2015 FLZ041-044>046-053-058-141-144-081500- /O.NEW.KMLB.WC.Y.0001.150108T0600Z-150108T1500Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA-OKEECHOBEE- COASTAL VOLUSIA-SOUTHERN LAKE- INCLUDING THE CITIES OF...DE LAND...LEESBURG...ORLANDO... SANFORD...KISSIMMEE...ST CLOUD...OKEECHOBEE...DAYTONA BEACH... CLERMONT 946 AM EST WED JAN 7 2015 ...WIND CHILL ADVISORY IN EFFECT FROM 1 AM TO 10 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 10 AM EST THURSDAY. * WIND CHILL VALUES...NORTHERLY WINDS WILL INCREASE RAPIDLY AFTER SUNSET THIS EVENING BRINGING A COLD AIRMASS INTO EAST CENTRAL FLORIDA. THESE WINDS IN COMBINATION WITH TEMPERATURES IN THE MID TO UPPER 30S WILL PRODUCE WIND CHILL VALUES BELOW 35 DEGREES AFTER MIDNIGHT TONIGHT THROUGH MID THURSDAY MORNING. THE COLDEST WIND CHILLS ARE EXPECTED TO BE AROUND SUNRISE THURSDAY MORNING WITH READINGS IN THE MID 20S IN LAKE AND NORTHWEST VOLUSIA COUNTIES...AND IN THE UPPER 20S TO LOWER 30S ALONG THE INTERSTATE 4 CORRIDOR AND ORLANDO METRO SOUTH TO OKEECHOBEE COUNTY. * OTHER IMPACTS...TEMPERATURES IN THE LOWER TO MIDDLE 30S WILL OCCUR NEAR LAKE GEORGE AND OVER NORTHERN LAKE COUNTIES. NORMALLY SHELTERED LOCATIONS MAY BRIEFLY DROP BELOW FREEZING OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. IF YOU MUST VENTURE OUTDOORS...DRESS WARMLY IN LAYERS AND MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ MOSES
1 follow-up statement
063 WWUS42 KMLB 081500 WSWMLB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 1000 AM EST THU JAN 8 2015 FLZ041-044>046-053-058-141-144-081600- /O.EXP.KMLB.WC.Y.0001.000000T0000Z-150108T1500Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA-OKEECHOBEE- COASTAL VOLUSIA-SOUTHERN LAKE- INCLUDING THE CITIES OF...DE LAND...LEESBURG...ORLANDO... SANFORD...KISSIMMEE...ST CLOUD...OKEECHOBEE...DAYTONA BEACH... CLERMONT 1000 AM EST THU JAN 8 2015 ...WIND CHILL ADVISORY WILL EXPIRE AT 10 AM EST THIS MORNING... IT WILL REMAIN COLD HOWEVER WITH INCREASING CLOUDS AND A NORTH WIND. $$ KELLY
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this wind chill advisory went out at Jan 7, 9:30 AM EST, 16 minutes earlier.
Area forecast discussion, Jan 7, 9:30 AM EST, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
930 AM EST WED JAN 7 2015
.DISCUSSION...
...WINDY AND COLD CONDITIONS OVERNIGHT AND INTO THURSDAY...
TODAY...FRONTAL BOUNDARY CURRENTLY PUSHING THROUGH THE CENTRAL
PENINSULA THIS MORNING MARKING THE LEADING EDGE OF THE COOLER AND
DRIER AIR MOVING INTO THE REGION.
COOL AIR ADVECTION WITH NORTHWEST FLOW BEHIND THE FRONT TODAY WILL
HOLD TEMPERATURES DOWN A FEW DEGREES OVER YESTERDAY DESPITE MOSTLY
SUNNY SKIES. HIGHS WILL RANGE FROM THE MID 60S VOLUSIA/LAKE
COUNTIES...UPPER 60S ACROSS THE ORLANDO METRO AND LOW-MID 70S
FARTHER SOUTH.
BREEZY WINDS NOT EXPECTED UNTIL LATE IN THE DAY/OVERNIGHT WHEN
PRESSURE GRADIENT TIGHTENS RAPIDLY AS LARGE ARCTIC HIGH MOVES FROM
THE CENTRAL PLAINS INTO THE DEEP SOUTH/EASTERN US.
TONIGHT...STRONG COLD AIR ADVECTION OCCURS IN ERNEST OVERNIGHT
AS NORTH -NORTHWEST WINDS INCREASE RAPIDLY BEHIND THE FRONT. VOLUSIA
AND BREVARD COUNTY COASTS MAY BE FLIRTING WITH WIND ADVISORY
CRITERIA BY LATE TONIGHT.
NOT TOO MUCH CHANGE IN THINKING FOR LOW TEMPERATURES AND FURTHER
REFINEMENT WILL HAVE TO WAIT FOR 12Z GUIDANCE. ACTUAL FREEZING
CONDITIONS STILL APPEAR UNLIKELY AND MAIN CONCERN WILL BE WIND
CHILLS INTO THURSDAY MORNING. A WIND CHILL ADVISORY WILL BE ISSUED
THIS MORNING FOR VOLUSIA COUNTY AND THE REMAINDER OF THE INTERIOR
THIS MORNING.
FROM PREVIOUS DISCUSSION...IN TERMS OF LOW TEMPS...GFS CONTINUES TO
BE THE COLDER OF ALL THE 00Z MOS GUIDANCE AND DOES BRING MIN TEMPS
DOWN TO NEAR FREEZING INTO NRN LAKE/INLAND VOLUSIA COUNTIES. HOWEVER
SINCE MOS GUIDANCE HAS A TENDENCY TO BE SLIGHTLY TOO COLD FOR THESE
ADVECTIVE EVENTS WILL TREND MORE TOWARD THE "WARMER" NAM/ECMWF
KEEPING TEMPS ABOVE FREEZING IN THIS AREA. THIS MAINTAINS A LOW TEMP
FORECAST FROM THE MID 30S ACROSS LAKE/INLAND VOLUSIA COUNTIES WITH
UPPER 30S/LOW 40S FARTHER SOUTH INLAND AND VOLUSIA COAST TO
MID/UPPER 40S BREVARD AND TREASURE COAST...EXCEPT LOW 50S ALONG
MARTIN COUNTY. GUSTY WINDS ARE EXPECTED TO PRODUCE WIND CHILL
VALUES AS LOW AS THE 20S TO LOW 30S ACROSS NORTHERN AND INTERIOR
SECTIONS. A WIND CHILL ADVISORY WILL THEREFORE LIKELY BE NEEDED FOR
VOLUSIA COUNTY AND MUCH OF THE INTERIOR.
&&
.AVIATION...VFR THROUGH TONIGHT. INCREASING N-NW WINDS AFTER 23Z
BECOMING SUSTAINED 15-20KTS OVERNIGHT WITH GUSTS UP TO 35KTS
POSSIBLE ALONG VOLUSIA/BREVARD COAST THROUGH THURS MORN. STRONGER
WINDS OVER LOCAL ATLC. WIND VEER MORE N-NE LATE TONIGHT WHICH MAY
ADVECT MARINE STRATOCU INTO COASTAL AREAS BY THURS MORN.
&&
.MARINE...
FRONTAL BOUNDARY CURRENTLY MOVING THROUGH CENTRAL FLORIDA THIS
MORNING WITH BRIEF NW WIND SURGE BEHIND IT BRINGING WINDS UP TO
15-20KTS AT BUOY 41009 THIS MORNING. EXPECT A BIT OF A LULL IN
SPEEDS ONCE FRONT MOVES FURTHER SOUTH THROUGH INTO THIS AFTERNOON
WITH SPEEDS GENERALLY AROUND 15KTS. WINDS RAMP UP RAPIDLY FROM THE
NORTH-NORTHEAST LATE THIS EVENING AND OVERNIGHT AS STRONG ARCTIC
HIGH BEGINS INFLUENCING THE REGION WITH 25-30KTS NORTH OF SEBASTIAN
INLET AND 20-25KTS SOUTH OVERNIGHT INTO THURSDAY. FREQUENT GUSTS TO
GALE FORCE CAN BE EXPECTED NORTH OF SEBASTIAN INLET WITH OCCASIONAL
GUSTS TO GALE FORCE POSSIBLE OFFSHORE OF THE TREASURE COAST. SEAS
BUILDING UP TO 6-9FT NEARSHORE AND 11-13FT OFFSHORE BY DAYBREAK.
A GALE WARNING IS IN EFFECT FOR THIS EVENING NORTH OF SEBASTIAN
INLET WITH A SMALL CRAFT ADVISORY FARTHER SOUTH TONIGHT.
&&
.FIRE WEATHER...
DRIER AIR ACROSS THE REGION WILL LEAD TO MIN RH
VALUES IN THE UPPER 20S/LOW 30S ACROSS VOLUSIA COUNTY AND OVER THE
INTERIOR NORTH OF OKEECHOBEE COUNTY. N/NW WINDS ARE EXPECTED TO
REMAIN BELOW 15 MPH THROUGH THE AFTERNOON.
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...WIND CHILL ADVISORY FROM 1 AM TO 10 AM EST THURSDAY FOR VOLUSIA-
LAKE-OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE.
AM...GALE WARNING FROM 7 PM THIS EVENING TO NOON EST THURSDAY FOR
COASTAL WATERS FROM FLAGLER BEACH TO SEBASTIAN INLET OUT TO 60
NM OFFSHORE.
SMALL CRAFT ADVISORY FROM 10 PM THIS EVENING TO NOON EST
THURSDAY FOR COASTAL WATERS FROM SEBASTIAN INLET TO
JUPITER INLET OUT TO 60 NM OFFSHORE.
&&
MOSES/KELLYHazardous weather outlook, Jan 7, 5:33 AM EST, 4 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 533 AM EST WED JAN 7 2015 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-072300- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 533 AM EST WED JAN 7 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .HIGH WIND IMPACT... RAPIDLY INCREASING NORTHERLY WINDS WILL PRODUCE BREEZY TO WINDY CONDITIONS INTO TONIGHT BEHIND A STRONG COLD FRONT. WINDS ARE EXPECTED TO BE HIGHEST ALONG THE VOLUSIA AND NORTHERN BREVARD COUNTY COASTLINE WITH SUSTAINED SPEEDS UP TO 20 TO 25 MPH PAST MIDNIGHT. A LAKE WIND ADVISORY WILL LIKELY BE NEEDED FOR THIS AREA TONIGHT. .EXCESSIVE COLD IMPACT... A STRONG FRONT WILL USHER IN A MUCH COLDER AIRMASS INTO THE AREA TONIGHT. FREEZING TEMPERATURES ARE NOT FORECAST BUT NORTH WINDS 15 TO 20 MPH WILL COMBINE WITH COLD TEMPERATURES TO PRODUCE WIND CHILL VALUES IN THE MID 20S NORTHWEST OF I-4 TO UPPER 20S TO LOW 30S FARTHER SOUTH ACROSS THE INTERIOR AND ALONG THE VOLUSIA COUNTY COAST. A WIND CHILL ADVISORY WILL LIKELY BE NEEDED FOR VOLUSIA COUNTY AND MUCH OF THE INTERIOR. .RIP CURRENT IMPACT... OCEAN CONDITIONS WILL PRODUCE A LOW TO MODERATE HAZARD OF RIP CURRENTS AT ATLANTIC COAST BEACHES TODAY. RIP CURRENT HAZARDS WILL BE PRESENT MOSTLY THIS AFTERNOON NEAR THE TIME OF LOW TIDE. .WIND AND SEA IMPACT... VERY HAZARDOUS BOATING CONDITIONS DEVELOP THIS EVENING AND OVERNIGHT AS NORTH TO NORTHWEST WINDS ACROSS THE COASTAL WATERS RAPIDLY INCREASE TO 25 TO 30 KNOTS BEHIND A STRONG COLD FRONT. FREQUENT GUSTS TO GALE FORCE CAN BE EXPECTED NORTH OF SEBASTIAN INLET WITH SEAS BUILDING TO 10 TO 12 FEET AND POSSIBLY HIGHER IN THE GULF STREAM. A GALE WARNING GOES INTO EFFECT THIS EVENING FOR THE COASTAL WATERS OF VOLUSIA AND BREVARD COUNTIES WITH A SMALL CRAFT ADVISORY ACROSS THE COASTAL WATERS OF THE TREASURE COAST. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. VERY HAZARDOUS BOATING CONDITIONS WILL CONTINUE INTO THURSDAY WITH ROUGH SURF AND MINOR BEACH EROSION OCCURRING AROUND HIGH TIDE LATE THURSDAY MORNING. WINDS WILL QUICKLY DECREASE AS THEY BECOME MORE ONSHORE INTO LATE WEEK BUT BOATING CONDITIONS WILL REMAIN HAZARDOUS INTO AT LEAST EARLY FRIDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. WEITLICH
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 7, 4:33 AM EST | Gale Warning | MLB | 31 hr | |
| Jan 7, 4:33 AM EST | Small Craft Advisory | MLB | 42 hr | |
| Jan 7, 3:18 PM EST | Wind Advisory | MLB | Volusia | 25 hr |
Nearby
Wind Chill Advisories in Florida, 2015Every wind chill advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.